Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 30, 2019, 1:35 AM EDT for Grant County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 1:35 AM EDT (05:35 UTC)
- Expired
- Jun 30, 2019, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WV
The radar
The Sterling radar (KLWX), 158 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
059
WGUS51 KLWX 300535
FFWLWX
WVC023-300830-
/O.NEW.KLWX.FF.W.0002.190630T0535Z-190630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
135 AM EDT Sun Jun 30 2019
The National Weather Service in Sterling Virginia has issued a
* Flash Flood Warning for...
Central Grant County in eastern West Virginia...
* Until 430 AM EDT.
* At 134 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen, with an additional one to two inches of rainfall
possible. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of central Grant
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3911 7935 3912 7933 3914 7933 3913 7925
3905 7925 3905 7930 3908 7930 3907 7932
3908 7933 3909 7936
$$
BKF1 follow-up statement
168
WGUS71 KLWX 300653
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
253 AM EDT Sun Jun 30 2019
WVC023-300830-
/O.CON.KLWX.FF.W.0002.000000T0000Z-190630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WV-
253 AM EDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
CENTRAL GRANT COUNTY...
At 251 AM EDT, Doppler radar indicated showers thunderstorms
producing heavy rain across the warned area. Up to three inches of
rain have already fallen. Additional heavy rain with localized
amounts around 1 to 2 inches are expected overnight. This will cause
creeks and streams to rapidly rise out of their banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3911 7935 3912 7933 3914 7933 3913 7925
3905 7925 3905 7930 3908 7930 3907 7932
3908 7933 3909 7936
$$
BJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:39 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 29, 9:39 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
939 PM EDT Sat Jun 29 2019
.SYNOPSIS...
A cold front will pass through the area tonight into early
Sunday. High pressure will build offshore for Monday before
settling over the Atlantic during the middle and latter portion
of next week. An upper-level high will build overhead during
this time, causing hot and humid conditions.
&&
.NEAR TERM /THROUGH 6AM SUNDAY MORNING/...
A band of strong to severe thunderstorms are currently sagging
south and southwestward across western and central Maryland and
northeastern portions of West Virginia, including the eastern
Panhandle. Frequent lightning, heavy rainfall, and damaging
winds are the main threats. Hail is also possible in these
thunderstorms. These thunderstorms should continue southward for
another two to maybe three hours, possibly reaching the city of
Fredericksburg, Virginia and areas west before dissipating late
this evening. Because the main surface cold front remains well
north across central Pennsylvania and will move slowly south
into our region later tonight, the chance for additional showers
or isolated thunderstorms remain possible, although not high
chances. Lows in the 60s to low 70s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Front may hang up in central Virginia Sunday morning with a
residual outflow boundary in place just to the south. Therefore;
additional showers and strong thunderstorms will be possible
from the central Shenandoah Valley and areas east toward
southern Maryland Sunday afternoon. Temperatures will not be as
warm Sunday as this afternoon with highs in the middle to upper
80s.
The pressure gradient tightens behind the front and cause the
northwest winds to increase and gust over 30 mph at times.
Humidity levels will lower as well later Sunday afternoon and
Sunday night.
High pressure builds across the region Sunday night and Monday
with the coolest and least humid day expected Monday. That said,
it will still only be near normal. Winds should be much lighter
however than Sunday. Return flow starts to develop Monday
night. A weak disturbance passing mostly to the north may even
spark a late night shower or storm Monday night, but odds not
high just yet. Will need to watch this potential over the next
day or two.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The long term period will feature an extended stretch of hot
and humid conditions, with daily chances for showers and storms.
Tuesday appears as though it will be the driest day, although a
few afternoon storms can't be ruled out as a weak disturbance
embedded in northwesterly flow moves through. The best chance
for storms on Tuesday will be over the higher terrain in western
portions of the forecast area. High temperatures on Tuesday
will climb into the low 90s for most locations, with dewpoints
in the mid 60s.
The upper level ridge centered over the Southeast US will
strengthen during the Wednesday through Friday time period. This
will lead to weak height rises aloft. A hot and humid airmass
will build underneath the ridge at the surface, and remain in
place through the end of the long term period. Heat indices may
exceed the century mark in places each afternoon Wednesday
through Friday. As weak disturbances pass over the north side of
the ridge and interact with the hot and humid airmass in place,
storms will be possible each afternoon.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
IFR conditions from strong to severe thunderstorms for MRB
during the next hour or so and possibly MVFR or IFR at IAD
between 1030pm and 11pm from the same batch of thunderstorms.
Otherwise, the rest of the night through Monday night, VFR
expected with gusty northwest winds.
Prevailing VFR conditions are expected through the long term
period. However, brief reductions to sub-VFR conditions will be
possible in association with any thunderstorms that move over
the terminals.
&&
.MARINE...
An isolated strong thunderstorm in the northern and central
parts of the Chesapeake Bay could pose for a Special Marine
Warning this evening; otherwise, a Small Craft Advisory remains
in effect for the upper Potomac Basin, near Baltimore Harbor and
inlets along the Delmarva Coast through late this evening
Cold front will push past early Sunday and will see widespread
SCA gusts by midday Sunday across all waters, perhaps even a few
gusts to 30 knots. Northerly channeling then will continue thru
the night, so SCA continues until early Monday. May need
additional extension, but winds should start diminishing as
gradient relaxes and high builds in.
Sub-SCA level winds are expected on Tuesday and Wednesday. A
few thunderstorms can't be ruled out over the waters on Tuesday,
with higher coverage of thunderstorms anticipated on Wednesday.
Special Marine Warnings may be needed if these storms produce
gusty winds over the waters.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ535-538-
539.
Small Craft Advisory from 9 AM Sunday to 6 AM EDT Monday for
ANZ532>534-537-539>543.
Small Craft Advisory from 9 AM Sunday to midnight EDT Sunday
night for ANZ530-531-535-536-538.
&&
SYNOPSIS...RCM
NEAR TERM...RCM/KLW
SHORT TERM...RCM
LONG TERM...KJP
AVIATION...KLW/KJP
MARINE...KLW/KJPHazardous weather outlook, Jun 30, 1:02 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 102 AM EDT Sun Jun 30 2019 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-301000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 102 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report any severe weather to the National Weather Service via normal procedures. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-301000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 102 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight Localized flash flooding from heavy rain associated with thunderstorms is possible, especially near the Allegheny Highlands in West Virginia. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service via normal procedures.
In the hours before
Local storm report, Jun 29, 10:24 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1024 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG 2 SW WINEBRENNERS CROSS 39.41N 77.93W
06/29/2019 BERKELEY WV 911 CALL CENTER
TREE DOWN AT THE 1500 BLOCK OF OPEQUON LN.
&&
EVENT NUMBER LWX1904924
CJLLocal storm report, Jun 29, 11:01 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1101 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM MARINE TSTM WIND 17 NE SMITH ISLAND 38.14N 75.79W
06/29/2019 M44 MPH ANZ543 MD BUOY
&&
EVENT NUMBER LWX1904925
DHLocal storm report, Jun 29, 11:02 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1102 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM MARINE TSTM WIND 1 W BALTIMORE INNER HAR 39.28N 76.62W
06/29/2019 M44 MPH BALTIMORE CITY MD MESONET
&&
EVENT NUMBER LWX1904927
DHLocal storm report, Jun 29, 11:28 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG TANEYTOWN 39.66N 77.17W
06/29/2019 CARROLL MD 911 CALL CENTER
LARGE TREE LIMBS DOWN IN THE TANEYTOWN AREA.
&&
EVENT NUMBER LWX1904933
DHLocal storm report, Jun 30, 12:34 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 AM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG 2 SE CEDAR HILL 39.26N 78.10W
06/29/2019 FREDERICK VA 911 CALL CENTER
POWER LINES DOWN IN CLEAR BROOK.
&&
EVENT NUMBER LWX1904934
DHLocal storm report, Jun 30, 12:57 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1257 AM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 3 WNW ROXBURY MILLS 39.28N 77.11W
06/29/2019 HOWARD MD 911 CALL CENTER
TREE DOWN ON ANNAPOLIS ROCK ROAD BETWEEN HIPSLEY MILL
ROAD AND THE MONTGOMERY COUNTY LINE.
0433 PM TSTM WND DMG 2 WNW LINTHICUM 39.21N 76.70W
06/29/2019 BALTIMORE MD 911 CALL CENTER
LARGE TREE DOWN NEAR THE INTERSECTION OF RACE ROAD AND
FURNACE ROAD.
0437 PM TSTM WND DMG 1 SSE HIGHLAND 39.17N 76.95W
06/29/2019 HOWARD MD 911 CALL CENTER
TREE DOWN ON BUCKS HAVEN LANE NEAR BUCKS HAVEN COURT.
0500 PM TSTM WND DMG 3 ESE LANDES 38.89N 79.15W
06/29/2019 GRANT WV 911 CALL CENTER
MULTIPLE TREES DOWN ALONG SOUTH MILL CREEK ROAD.
0503 PM TSTM WND DMG 3 N INDEPENDENT HILL 38.67N 77.43W
06/29/2019 PRINCE WILLIAM VA 911 CALL CENTER
NUMEROUS TREES DOWN IN THE LAKE JACKSON AREA NORTHWEST
OF INDEPENDENT HILL.
0815 PM TSTM WND DMG DUNKIRK 38.72N 76.66W
06/29/2019 CALVERT MD 911 CALL CENTER
MULTIPLE TREES DOWN IN THE DUNKIRK AREA.
0823 PM TSTM WND DMG 1 N MOUNT HARMONY 38.72N 76.60W
06/29/2019 CALVERT MD 911 CALL CENTER
MULTIPLE TREES DOWN IN THE OWINGS AREA.
0830 PM TSTM WND DMG NORTH BEACH 38.71N 76.53W
06/29/2019 CALVERT MD 911 CALL CENTER
MULTIPLE TREES DOWN IN THE NORTH BEACH AREA.
0940 PM TSTM WND DMG SHEPHERDSTOWN 39.43N 77.81W
06/29/2019 JEFFERSON WV 911 CALL CENTER
MULTIPLE TREES DOWN IN THE SHEPHERDSTOWN AREA.
0945 PM TSTM WND DMG KEARNEYSVILLE 39.39N 77.89W
06/29/2019 JEFFERSON WV 911 CALL CENTER
MULTIPLE TREES DOWN IN THE KEARNEYSVILLE AREA.
1000 PM TSTM WND DMG RANSON 39.30N 77.86W
06/29/2019 JEFFERSON WV 911 CALL CENTER
NUMEROUS TREES DOWN IN THE RANSON AREA.
1040 PM TSTM WND DMG 3 NNE RUSSELLDALE 39.34N 78.92W
06/29/2019 MINERAL WV 911 CALL CENTER
MULTIPLE TREES DOWN IN THE BURLINGTON AREA.
1115 PM TSTM WND DMG 4 SSW PURGITSVILLE 39.19N 78.95W
06/29/2019 HARDY WV 911 CALL CENTER
TREE DOWN IN THE 1000 BLOCK OF J C MARKWOOD ROAD.
1120 PM TSTM WND DMG 2 NE MEDLEY 39.20N 79.03W
06/29/2019 GRANT WV 911 CALL CENTER
NUMEROUS TREES DOWN ALONG PATTERSON CREEK ROAD.
&&
EVENT NUMBER LWX1904935
EVENT NUMBER LWX1904936
EVENT NUMBER LWX1904937
EVENT NUMBER LWX1904938
EVENT NUMBER LWX1904939
EVENT NUMBER LWX1904940
EVENT NUMBER LWX1904941
EVENT NUMBER LWX1904942
EVENT NUMBER LWX1904943
EVENT NUMBER LWX1904944
EVENT NUMBER LWX1904945
EVENT NUMBER LWX1904946
EVENT NUMBER LWX1904947
EVENT NUMBER LWX1904948
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 56 min |
| Jun 29, 9:05 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 40 min |
| Jun 29, 9:18 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Jefferson, Morgan | 57 min |
| Jun 29, 9:46 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire | 44 min |
| Jun 29, 9:57 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 48 min |
| Jun 29, 10:14 PM EDT | Severe Thunderstorm Warning | LWX | Mineral | 34 min |
| Jun 29, 11:11 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 19 min |
| Jun 30, 12:47 AM EDT | Areal Flood Warning | LWX | Grant | 11 hr |
| Jun 30, 2:49 AM EDT | Flash Flood Warning | LWX | Grant | 6 hr |
| Jun 30, 3:20 AM EDT | Areal Flood Warning | LWX | Pendleton | 8 hr |
| Jun 30, 3:35 AM EDT | Flash Flood Warning | LWX | Grant | 3 hr |
| Jun 30, 3:44 AM EDT | Flash Flood Warning | LWX | Pendleton | 3 hr |
| Jun 30, 3:57 AM EDT | River Flood Warning | LWX | Mineral | 8 hr |
| Jun 30, 4:07 AM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 25 min |
| Jun 30, 4:15 AM EDT | Flash Flood Warning | LWX | Grant | 2 hr |
| Jun 30, 7:21 AM EDT | Areal Flood Warning | LWX | Grant, Pendleton | 4 hr |
| Jun 30, 8:29 AM EDT | Areal Flood Warning | LWX | Grant | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.